Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 126, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 26, 2010, 8:34 AM CDT for Marshall County, Polk County, Minnesota; Grand Forks County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2010, 8:34 AM CDT (13:34 UTC)
- Expired
- Jul 26, 2010, 9:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marshall County, MN, Polk County, MN, Grand Forks County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -317 J/kg
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:25 AM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 26, 2:25 AM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 225 AM CDT MON JUL 26 2010 .DISCUSSION...FORECAST CHALLENGE CONCERNS PCPN CHANCES THROUGH TUESDAY AND TEMPERATURES. MODELS CONTINUE IN OVERALL GOOD AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST. IN THE NEAR TERM WILL BE MONITORING FOR CONVECTIVE DEVELOPMENT ACROSS PORTIONS OF FA FOR MORNING MENTION. ALTHOUGH UPPER SUPPORT LACKING...WARM ADVECTION AND LOW LEVEL JET CONVERGENCE COMBINED WITH MODESTLY UNSTABLE AIRMASS AND CAPE COULD LEAD TO SOME EARLY AM ELEVATED CONVECTION. ACCAS CURRENTLY CROSSING STATION SO POTENTIAL SEEMS REASONABLE. FOR REMAINDER OF DAY CONTINUED WARM ADVECTION SHOULD RESULT IN RESPECTABLE CAPPING WITH CONVECTIVE TEMPERATURES RISING INTO THE MID 90S. THIS EXPECTED TO REMAIN ABOVE EXPECTED DAYTIME HIGH TEMPERATURES. THERE IS SOME POTENTIAL FOR SPOTTY CONVECTION CONTINUING THOUGH AS NOSE OF UPPER LEVEL SPEED MAXIMA SHIFTS INTO THE REGION LATER THIS AFTERNOON. FOR THIS WILL KEEP SOME LOW CHANCE POPS GOING. TIGHTENING SURFACE GRADIENT AND MIXED LAYER TO AROUND 850MB SHOULD ALLOW FOR RELATIVELY BREEZY CONDITIONS. THIS INCREASED MIXING AND WARM ADVECTION SHOULD ALLOW TEMPERATURES TO APPROACH 90 FROM VALLEY WEST AND A LITTLE COOLER EAST OF THE RIVER. FOR TONIGHT SURFACE COLD FRONT WILL CONTINUE TO SAG SE REACHING AN HCO-JMS LINE BY MORNING. FAVORED LOW LEVEL JET CONVERGENCE LATER THIS EVENING ACROSS SOUTHERN MB AND THIS AREA LOOKS TO BE FAVORED LOCATION FOR CONVECTIVE INITIATION AS SHORTWAVE APPROACHES FROM CENTRAL SASK/MB. AS BOUNDARY REACHES N ND/MN BORDER AREA CONVECTION COULD PROPAGATE INTO NORTHERN AREAS OVERNIGHT. FARTHER SOUTH ANY T POTENTIAL IN QUESTION FARTHER FROM BOUNDARY AND UPPER SUPPORT. CURRENT POPS IN LINE WITH ABOVE THINKING SO ONLY MADE SOME MINOR ADJUSTMENTS SPREADING HIGHER POPS EASTWARD ACROSS N MN. WITH MOST OF FA REMAINING IN WARM SECTOR OVERNIGHT WILL BE A WARM MUGGY NIGHT AS DEWPOINTS EXPECTED TO RISE INTO THE MID 60S ALONG WITH SOME MIXING. WILL LIKELY SEE SOME PERSISTING CONVECTION ACROSS N MN EARLY TUESDAY FROM OVERNIGHT COMPLEX AND WILL INCREASE POPS THIS AREA. OTHERWISE COLD FRONT SAGS THROUGH FA TUESDAY EXITING FA LATE AFTERNOON. BASED ON TIMING OF BOUNDARY FAVORED AREA LOOKS TO BE ACROSS FAR SE/E FA DURING THE AFTERNOON. TEMPERATURES WILL BE TRICKY DEPENDENT ON CLOUD COVER HOWEVER WITH WARM START AND ONLY MODEST COLD ADVECTION SE HALF OF FA WILL SEE ANOTHER WARM DAY WITH COOLER TEMPERATURES ACROSS NW FA BEHIND FRONT LONGEST. TIMING OF BOUNDARY PASSAGE LOOKS A TAD SLOWER WITH SOME POTENTIAL FOR CONVECTION ACROSS SE FA DURING THE EVENING BEFORE SHIFTING SE TOWARDS 06Z. HIGH PRESSURE BUILDS IN FOR MID WEEK PERIOD WITH DRY CONDITIONS AND COOLER TEMPERATURES WITH COOLING COLUMN AND MID LEVELS TRANSITION TO NW FLOW. NEXT CHANCE FOR PCPN LOOKS TO BE LATE IN WORK WEEK HOWEVER AT THIS POINT DOES NOT LOOK REAL IMPRESSIVE SO WILL KEEP CURRENT POPS AS IS. TEMPERATURES SHOULD RECOVER LATE IN THE WORK WEEK TO AT OR ABOVE AVERAGE. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH PERIOD AS ANY DEVELOPING CONVECTION SHOULD BE RATHER HIGH BASED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
Hazardous weather outlook, Jul 26, 6:33 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 633 AM CDT MON JUL 26 2010 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 633 AM CDT MON JUL 26 2010 ...SLIGHT RISK OF SEVERE STORMS THIS MORNING AND AGAIN LATER TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF THE REGION THIS MORNING. AN ISOLATED STORM MAY APPROACH SEVERE LIMITS ACROSS NORTHEAST NORTH DAKOTA BEFORE THE STORMS WEAKEN BY LATE MORNING. STRONGER STORMS ARE POSSIBLE LATER TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE FAVORED LOCATION FOR THE STRONGEST STORMS WILL BE ALONG AND NORTH OF HIGHWAY 2. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT CROSSES THE REGION. A FEW STORMS MAY BECOME SEVERE DURING THE AFTERNOON ALONG AND SOUTH OF A LINE FROM VALLEY CITY TO BAUDETTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 26, 8:22 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 822 AM CDT MON JUL 26 2010 MNZ001-004-005-007-008-013-261415- EAST MARSHALL MN-KITTSON MN-PENNINGTON MN-ROSEAU MN-WEST MARSHALL MN-WEST POLK MN- 822 AM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...CENTRAL MARSHALL...NORTHWESTERN PENNINGTON...SOUTHWESTERN ROSEAU AND EXTREME SOUTHEASTERN KITTSON COUNTIES UNTIL 915 AM CDT... AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF KARLSTAD TO 13 MILES SOUTHEAST OF WARREN...MOVING TO THE NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THE STORMS. THE STORMS WILL BE NEAR... VIKING...STRANDQUIST AND CARPENTERS CORNER AROUND 830 AM CDT. NEWFOLDEN AROUND 835 AM CDT. ROSEWOOD AROUND 840 AM CDT. STRATHCONA...MIDDLE RIVER AND HOLT AROUND 850 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:35 PM CDT | Flash Flood Watch | FGF | Kittson, Marshall, Roseau | 12 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Severe Thunderstorm Warnings in North Dakota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.